Please use this identifier to cite or link to this item:
Scopus Web of Science® Altmetric
Type: Journal article
Title: Prolongation on contact manifolds
Author: Eastwood, M.
Gover, A.
Citation: Indiana University Mathematics Journal, 2011; 60(5):1425-1485
Publisher: Dept. of Mathematics, Indiana University
Issue Date: 2011
ISSN: 0022-2518
Statement of
Michael Eastwood and A. Rod Gover
Abstract: On contact manifolds we describe a notion of (contact) finite type for linear partial differential operators satisfying a natural condition on their leading terms. A large class of linear differential operators are of finite type in this sense but are not well understood by currently available techniques. We resolve this in the following sense. For any such D we construct a partial connection ∇H on a (finiterank) vector bundle with the property that sections in the null space of D correspond bijectively, and via an explicit map, with sections parallel for the partial connection. It follows that the solution space of D is finite dimensional and bounded by the corank of the holonomy algebra of ∇H. The treatment is via a uniformprocedure, even though in most cases no normal Cartan connection is available.
Keywords: Prolongation; partial differential equation; contact manifold
Rights: Indiana University Mathematics Journal ©
DOI: 10.1512/iumj.2011.60.4980
Published version:
Appears in Collections:Aurora harvest 3
Mathematical Sciences publications

Files in This Item:
File Description SizeFormat 
  Restricted Access
Restricted Access491.11 kBAdobe PDFView/Open

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.